MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device investigation has been completed which included a manufacturing record evaluation (mre).The mre was performed for the finished device g4cp-2017 number, and no internal action related to the reported complaint was found during the review.A repair follow-up was performed with the customer and service was declined indicating no service was needed.As such, the reported complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure with a smartablate¿ system irrigation pump (us) and developed st segment elevation.During the procedure, the temperature value from the thermocool® smart touch® sf bi-directional navigation catheter (30501064m) was not displaying on the smartablate® generator and an invalid temperature error was displayed when trying to go into ablation.The cable was replaced without resolution.The catheter was replaced, and the issue resolved.The case continued.It was also reported that while using the replacement thermocool® smart touch® sf bi-directional navigation catheter (30514020m), error# 100 - eeprom data service - displayed on the carto® 3 system.The catheter was replaced, and the issue resolved.The case continued.The issue was catheter related.The carto® 3 system is operating per specs and is not responsible for the product issue.After the catheter was replaced, st segment elevation was noted on the electrocardiogram (ecg) signals.A coronary interventionist was called in and an arteriogram was performed.It was determined the coronaries were clean, so the blockage had resolved itself.A possible air embolism was suspected.The patient ecg signals were being monitored and a new sheath was set up to continue with the case.The sheaths used were not bwi products.The patient appeared to be in stable condition and the case continued.Patient had fully recovered with no residual effects.Prolonged hospitalization was not required.The physician believed there may have been some air in the ablation tubing/catheter or it occurred while exchanging the first ablation catheter for the second.Given the st segment elevation can be an indicative of air embolism and given the physician suspected and air embolism occurred, this is being conservatively coded as ¿air embolism¿.

Brand Name
SMARTABLATE SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key11807327
Report Number2029046-2021-50002
Device Sequence Number17120780
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
Report Date (Section F) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Distributor Facility Aware Date04/16/2021
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer04/26/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR